Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 44, NWS Midland/Odessa, TX

May 7, 2006

NWS Midland/Odessa, TX issued this red flag warning at May 7, 2006, 3:42 AM MDT. It took effect at May 7, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2006, 3:42 AM MDT (09:42 UTC)
In effect from
May 7, 2006, 12:00 PM MDT
Expired
May 7, 2006, 8:00 PM MDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 070942
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CDT SUN MAY 7 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED TUESDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

A LEE SIDE TROUGH WILL DEVELOP TODAY...INCREASING WIND SPEEDS IN THE 
GUADALUPE MOUNTAINS.  IN ADDITION...RH/S WILL DROP INTO THE 10 TO 15 
PERCENT RANGE THIS AFTERNOON AS THE DRYLINE PROPAGATES EASTWARD.  
THE DRY AIR...INCREASED WIND SPEEDS AND HIGH FIRE DANGER WILL CREATE 
CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

TUESDAY...A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE TEXAS 
PANHANDLE...INCREASING THE MSLP GRADIENT ACROSS THE GUADALUPE 
MOUNTAINS.  IN ADDITION...THE 700 AND 850MB HEIGHT GRADIENTS ALSO 
TIGHTEN...INCREASING MID LEVEL WINDS.  THESE HIGHER WIND SPEEDS WILL 
MIX TO THE SURFACE AS TEMPERATURES WARM.  WHEN COMBINED WITH VERY 
LOW RH/S AND HIGH FIRE DANGER...THESE WINDS CREATE CONDITIONS 
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-TXZ258-071745-
/O.UPG.KMAF.FW.A.0037.060507T1800Z-060508T0200Z/
/O.NEW.KMAF.FW.W.0044.060507T1800Z-060508T0200Z/
/O.NEW.KMAF.FW.A.0038.060509T1800Z-060510T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
342 AM MDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
1 follow-up statement
000 
WWUS84 KMAF 071953
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT SUN MAY 7 2006

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT
OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE
DANGER...

GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS
THROUGH EARLY THIS EVENING. VERY DRY AIR WILL REMAIN IN
PLACE...WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS. THESE
CONDITIONS WILL COMBINE HIGH FIRE DANGER TO PRODUCE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

WESTERLY MID LEVEL WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS
AGAIN TUESDAY. 20 FOOT WIND SPEEDS WILL AGAIN LIKELY INCREASE
ABOVE 20 MPH...WITH RELATIVE HUMIDITY DROPPING NEAR OR BELOW 10
PERCENT FOR A FEW HOURS TUESDAY AFTERNOON. 

NMZ114-TXZ258-080200-
/O.CON.KMAF.FW.W.0044.000000T0000Z-060508T0200Z/
/O.CON.KMAF.FW.A.0038.060509T1800Z-060510T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
153 PM MDT SUN MAY 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WILL COMBINE WITH
RELATIVE HUMIDITY IN THE SINGLE DIGITS TO CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THROUGH EARLY EVENING.
CONDITIONS WILL GRADUALLY IMPROVE AFTER SUNSET.

TUESDAY WILL LIKELY BRING A RETURN TO CRITICAL FIRE WEATHER
CONDITIONS...AS WESTERLY 20 FOOT WIND SPEEDS INCREASE TO 20 TO 25
MPH AND RELATIVE HUMIDITY DROPS NEAR OR BELOW 10 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 3:05 AM MDT, 37 minutes earlier.

Area forecast discussion, May 7, 3:05 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 AM CDT SUN MAY 7 2006

.SHORT TERM...
LOW CLOUDS ARE MOVING IN AGAIN THIS MORNING AND WILL LIKELY AFFECT
MUCH OF THE AREA ALONG AND NORTH OF THE PECOS THROUGH 16Z.  A LOW
PRESSURE SYSTEM CURRENTLY OVER ARIZONA WILL TRANSLATE EAST TOWARD
OUR AREA TODAY. A COUPLE OF SHORTWAVES WILL EJECT AHEAD OF THE
SYSTEM. WITH THE DRYLINE ONLY PROPAGATING AS FAR EAST AS THE
TEXAS/NEW MEXICO BORDER...EXPECT ENOUGH MOISTURE WILL BE AROUND
WITH THE LIFT ASSOCIATED WITH THE SHORTWAVE TO SET OFF A COUPLE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. AS 700-500MB LAPSE RATES
AREN/T PARTICULARLY IMPRESSIVE IN MOST AREAS WITH VALUES ONLY
RANGING FROM 7.5 TO 8 DEGREES/KM AS OPPOSED TO THE 8.5 TO 9
DEGREES WE/VE SEEN THE LAST COUPLE OF DAYS...DON/T EXPECT THESE
STORMS TO BECOME SEVERE. IF ANY BECOME SEVERE...IT WILL LIKELY BE
AFTER SUNSET WHEN A 35KT LLJ KICKS UP. MOST OF THE BEST LIFT IS
WEST OF THE DRYLINE FOR MOST OF THE EVENING WITH A SECONDARY
MAXIMUM IN THE LOWER TRANS PECOS. THUS...THE BEST CHANCE OF
THUNDERSTORMS LOOKS TO BE IN THE LOWER TRANS PECOS AND SECONDARILY
IN THE WESTERN LOW ROLLING PLAINS WHERE LIFT AND INSTABILITY COME
TOGETHER CLOSER TO THE SAME TIME THAN ANYWHERE ELSE.

.LONG TERM...
THE WEATHER PATTERN ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO
IS EXPECTED TO BECOME LESS ACTIVE THROUGH THE MIDDLE OF NEXT WEEK.
WESTERLY FLOW ALOFT INITIALLY IN PLACE MONDAY MORNING WILL LIKELY
KEEP THE DRYLINE ACROSS THE FAR EASTERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. WESTERLY FLOW STRENGTHENS A LITTLE ON TUESDAY
AND BECOMES DOMINANT THROUGHOUT THE COLUMN. THIS IS EXPECTED TO
PUSH THE DRYLINE EAST OF OUR REGION INTO WEST CENTRAL TEXAS. A
WARM AND DRY AIRMASS WILL SEND TEMPERATURES ABOVE NORMAL FOR
MONDAY AND TUESDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE
REGION WEDNESDAY AFTERNOON AND WILL PROVIDE COOLER TEMPERATURES
FOR MOST AREAS EAST OF THE PECOS RIVER. THERMAL RIDGING WILL
REMAIN STRONG FOR AREAS GENERALLY WEST OF THE PECOS RIVER... SO
ANOTHER DAY OF ABOVE NORMAL TEMPERATURES IS CURRENTLY FORECAST FOR
THE MENTIONED REGION. LOW-LEVEL MOISTURE WILL INCREASE BEHIND THE
FRONT ON THURSDAY. LOW-LEVEL UPSLOPE FLOW AND SLIGHTLY MARGINAL
LAPSE RATES FAVOR ISOLATED SHOWERS AND THUNDERSTORMS FOR
SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON HOURS. TEMPERATURES
WILL BEGIN TO REBOUND ON FRIDAY AND CONTINUE TO WARM THROUGH
SATURDAY AS MID-LEVEL RIDGING INCREASES OVER THE AREA.

&&

.AVIATION...
LOW CLOUDS AND A POSSIBILITY OF FOG ALONG AND NORTH OF THE PECOS
RIVER WILL KEEP TAF SITES IN MVFR CONDITIONS FOR BOTH CIGS AND
VISIBILITY.  IF FOG DEVELOPS...THESE LOCATIONS COULD DIP DOWN INTO
IFR CONDITIONS FOR AN HOUR OR TWO.  THESE CLOUDS WILL HAVE LIFTED IN
KCNM AND KINK BY 07/15Z BUT COULD LINGER IN KHOB AND KMAF FOR AN
HOUR LONGER.

&&

.FIRE WEATHER...
A LEE SIDE TROUGH WILL DEVELOP TODAY INCREASING THE MSLP GRADIENT
ACROSS THE GUADALUPE MOUNTAINS.  AS THE DRYLINE PROPAGATES
EASTWARD...DRY AIR WILL RETURN.  WHILE RH/S WILL NOT BE AS LOW AS
THEY HAVE BEEN THE LAST FEW DAYS THEY WILL STILL BE BETWEEN 10 AND
15 PERCENT THIS AFTERNOON.  WITH 20 FOOT WIND SPEEDS BETWEEN 20 AND
25 MPH FOR MUCH OF THE AFTERNOON...A RED FLAG WARNING WILL BE ISSUED
FOR THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              82  61  93  65 /  20  20  10  10
CARLSBAD NM                89  56  94  60 /  10  10   0  10
DRYDEN TX                  87  65  96  69 /  30  30  10  10
FORT STOCKTON TX           91  62  96  65 /  20  20   0  10
GUADALUPE PASS TX          83  57  86  59 /  10  10   0   0
HOBBS NM                   88  57  93  59 /  10  10   0   0
MARFA TX                   84  48  86  51 /  10  10   0   0
MIDLAND INTL AIRPORT TX    85  60  94  63 /  10  20  10  10
ODESSA TX                  85  63  94  63 /  10  20  10  10
WINK TX                    94  58 100  59 /  10  10   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM CDT SUNDAY TO 9 PM CDT SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 1 PM CDT SUNDAY TO 9 PM CDT SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

74/06
Hazardous weather outlook, May 7, 3:13 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CDT SUN MAY 7 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
413 AM CDT SUN MAY 7 2006 /313 AM MDT SUN MAY 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND EVENING FROM THE EASTERN SLOPES OF THE DAVIS
MOUNTAINS EASTWARD ACROSS THE LOWER TRANS PECOS...PERMIAN BASIN
AND WESTERN LOW ROLLING PLAINS. THE GREATEST AREAL COVERAGE OF
STORMS IS EXPECTED TO BE ACROSS THE EASTERN PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS DURING THE EVENING HOURS. A FEW STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT.

WESTERLY WINDS AND VERY DRY AIR CAN BE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS TODAY. THESE WEATHER CONDITIONS ALONG WITH VERY HIGH
FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH
AND SPREAD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF WESTERLY WINDS AND VERY DRY AIR IS EXPECTED ACROSS
THE GUADALUPE MOUNTAINS ON TUESDAY. THESE WEATHER CONDITIONS ALONG
WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED BY EARLY
SUNDAY AFTERNOON ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
STATEMENTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:42 AM MDTFire Weather WatchMAF34 hr
May 7, 4:55 PM MDTSevere Thunderstorm WarningMAFUpton65 min
May 7, 5:25 PM MDTSevere Thunderstorm WarningMAFPecos65 min
May 7, 5:57 PM MDTSevere Thunderstorm WarningMAFCrane63 min

Nearby

Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.